Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Small child having loose stools, fever, vomiting. Taking antibiotics. Cure for symptoms?

Hii sir... my son is 11 months old and now he facing a problem of loose motion from last 48 hours...he continues doing it more than 10 times in 8 hr....before loose motion he face fever & vomiting problem we meet doctor and acoording to doctor adive we give hime medicine..but vomiting stop and loose motion start after that..sir...
Asked On : Tue, 4 Dec 2012
Answers:  2 Views:  169
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response

Thank you for your query.

It is very common for children to first have vomitings followed by diarrhoea. It is the body's mechanism to try to remove the toxic substance first by vomiting and the one which has passed down as diarrhoea. Hence, I am not surprised at the loose motioins that you son is having.

You have not mentioned the antibiotic which your son is receiving. Kindly continue with it and ensure that he has adequate amounts of fluids so that he does not get dehydrated.

I hope I have answered your query to your satisfaction.

Wishing your son an early recovery.


Answered: Tue, 4 Dec 2012
I find this answer helpful
General & Family Physician Dr. Michelle Gibson James's  Response
Hi, thanks for using healthcare magic

It is possible that the antibiotics are causing the diarrhoea because most antibiotics have that potential side effect.
Other common causes of diarrhoea would be a viral or bacterial infection of the bowel.Viral infections are more common than bacterial causes.
The important aspect of treatment in any child with diarrhoea or vomiting is fluid management because children can easily become dehydrated.
Since he is passing stool so often , you may want to have his general health and hydration status assessed .
Signs and symptoms of dehydration would be decreased urine output ( a decline in the number of wet pampers), dry skin, crying with no tears, excessive drowsiness, increased heart rate, skin tenting (if skin pulled up , remains so because of lack of fluid), mucous membranes (eyes) appear dry, tongue appears dry.
Normally you need to give fluid to replace what he is losing as well as maintainance fluid. Each time he has a loose stool he is suppose to be give fluid to replace the fluid he is losing.

It would be best to have him assessed and the amount of fluid he needs calculated.
Answered: Tue, 4 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor